Medindia

X

GlaxoSmithKline - Changes Lamictal(R) Label Appearance and Packaging

by Medindia Content Team on  August 7, 2001 at 10:31 AM Drug News   - G J E 4
GlaxoSmithKline - Changes Lamictal(R) Label Appearance and Packaging
Lamictal, an antiepileptic drug, is one of the several prescription drugs that has encountered the problem of dispensing errors.

Dispensing errors are often a result of miscommunication, which can include poor hand writing of the prescription and confusion between drugs with similar names.
Advertisement

It is important for patients with epilepsy not to have an interruption in treatment because it could lead to consequence such as status epilepticus.

Conversely, those patients that do not have epilepsy could be placed at unnecessary risk of adverse events, including serious rash, if they are mistakenly given Lamictal.

Advertisement
The most common dispensing errors have been between Lamisil(R), an antifungal tablet and Lamictal.In these instances, either Lamisil was substituted for Lamictal or Lamictal was substituted for Lamisil.

GlaxoSmithKline announced that it has substantially changed the appearance of container labeling and packaging in an effort to reduce the potential for dispensing errors involving its antiepileptic drug Lamictal(lamotrigene).

As a result, GlaxoSmithKline has worked closely with the Food and Drug Administration(FDA) in an effort to educate pharmacists and physicians about the potential for Lamictal dispensing errors.

The container label change is a part of this effort.These efforts reinforce the importance of clear communication between physicians, phamacists and patients.

Advertisement

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

Advertisement
View All